Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2006, 6:10 PM CDT for Sabine Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 6:10 PM CDT (23:10 UTC)
- Expired
- May 2, 2006, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:03 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 2, 3:03 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 PM CDT TUE MAY 2 2006 .DISCUSSION... WELL WE HAVE MODELS INDICATING THE CONVECTIVE PATH WILL SLIDE TO OUR NORTH OVERNIGHT. MEANTIME WE HAVE A CLUSTER OF STORMS JUST NORTH OF THE RED RIVER IN SOUTHERN OK...DRIFTING EAST. WE CAN ASSUME THIS WILL ERODE WHILE REDEVELOPMENT TAKES PLACE FURTHER NORTH. WILL GO WITH 50 PERCENT POPS FOR SE OK AND ADJACENT COUNTIES IN SW AR. OTHERWISE 20S AND 30S ALONG AND NEAR I 30...WITH ISOLATED EVENING TEN PERCENT CHANCES GETTING A MENTION IN SAM RAYBURN COUNTRY AND IN LA. COLD FRONT WILL SLOWLY SAG INTO THE CWA THIS WEEK...AND OUR POPS WILL RISE ACCORDINGLY...ALTHOUGH NOT GOING ABOVE 50 PERCENT ANYWHERE AT THIS WRITING. WEATHER IMPROVES FOR THE NEW WEEK. THANKS TO THE TIME OF YEAR...SLIGHT RISK OF SEVERE IS ALMOST TO BE EXPECTED AS THE THUNDERSTORM CHANCES INCREASE. SPC HAS HIGHLIGHTED ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 86 66 84 / 10 10 20 30 MLU 65 86 65 85 / 10 10 10 30 DEQ 65 85 65 80 / 30 30 30 50 TXK 67 85 66 81 / 20 20 30 40 ELD 64 86 65 84 / 10 20 20 30 TYR 67 86 67 84 / 10 10 20 30 GGG 66 86 66 84 / 10 10 20 30 LFK 66 87 67 87 / 10 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 2, 12:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 2 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN OUTFLOW BOUNDARY FROM MORNING CONVECTION MAY HELP TO TRIGGER THE DEVELOPMENT OF ADDITIONAL CONVECTION THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ALONG AND NORTH OF THE I 20 CORRIDOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS A COLD FRONT SAGS SLOWLY SOUTHWARD THROUGH MID WEEK... THUNDERSTORMS WILL CONTINUE TO REMAIN IN THE FORECAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF THE I 30 CORRIDOR WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL COVER MOST OF THE FOUR STATE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.